Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 31, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Dec 15, 2014, 1:42 PM CST for 13 counties in Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2014, 1:42 PM CST (19:42 UTC)
- Expired
- Dec 15, 2014, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS74 KOUN 151942 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 142 PM CST MON DEC 15 2014 OKZ004>006-009>011-014>017-021>023-160000- /O.NEW.KOUN.WI.Y.0031.141215T1942Z-141216T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO 142 PM CST MON DEC 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: NOW THROUGH EARLY THIS EVENING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH...GUSTING 45 TO 50 MPH. * IMPACTS: TRAVEL MAY BECOME DIFFICULT ON AREA ROADS...ESPECIALLY IN HIGH PROFILE VEHICLES. LIGHTWEIGHT AND LOOSE OBJECTS MAY BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ AUSTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 15, 11:29 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Dec 15, 11:29 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1129 AM CST MON DEC 15 2014 .AVIATION... 18Z TAFS... MVFR CEILINGS WILL GRADUALLY SCATTERED ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA THIS AFTERNOON. OTHERWISE...SCATTERED TO MAINLY CLEAR CONDITIONS WILL PREVAIL WITH GUSTY NORTHWEST WINDS. && .PREV DISCUSSION... /ISSUED 523 AM CST MON DEC 15 2014/ DISCUSSION... THE 12Z AVIATION DISCUSSION FOLLOWS.... AVIATION... THE DEPARTING STORM SYSTEM...NOW CENTERED OVER E KS...WILL DRAG AN AREA OF MVFR-LEVEL CLOUDS ACROSS N OK TODAY. OTHERWISE...EXPECT VFR CONDITIONS THROUGH TOMORROW. BRISK W-NW WINDS WILL CAUSE CROSSWIND PROBLEMS AT MOST OK AIRPORTS TODAY...BUT WILL GENERALLY SHIFT MORE TOWARD NW AND DIMINISH THIS EVENING/TONIGHT. PREV DISCUSSION... /ISSUED 410 AM CST MON DEC 15 2014/ DISCUSSION... THE STRONG STORM SYSTEM THAT BROUGHT NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION YESTERDAY IS NOW CENTERED OVER KANSAS. ITS CIRCULATION IS QUITE EVIDENT ON SATELLITE AND RADAR IMAGERY. THIS LOW WILL MOVE NORTHEAST...LEAVING BRISK NORTHWEST WINDS IN ITS WAKE. AN AREA OF CLOUDINESS WILL COVER NORTHERN OKLAHOMA THROUGH MOST OF THE DAY...ESPECIALLY CLOSE TO THE KANSAS BORDER. COOLER WEATHER WILL REMAIN THROUGH THE WEEK. NO RAIN IS EXPECTED UNTIL WEDNESDAY...WHEN THE NEXT STORM SYSTEM ORGANIZES OVER THE SOUTHERN PLAINS. MOISTURE IS FORECAST TO RETURN NORTHWARD ON WEDNESDAY...BRINGING INCREASING CLOUDS...AND INCREASING RAIN CHANCES BY AFTERNOON. THE HIGHEST CHANCES WILL BE OVER THE SOUTHEAST HALF OF OKLAHOMA. AFTER WEDNESDAY...MODEL FORECASTS REMAIN DIVERGENT FROM EACH OTHER. THIS LOWERS CONFIDENCE IN THE LAST FEW DAYS OF THE FORECAST. IN ANY CASE...THERE IS A CHANCE OF RAIN THURSDAY THROUGH FRIDAY NIGHT...AND THE RAIN MAY BE MIXED WITH SNOW FRIDAY NIGHT...MAINLY NORTH OF I-40. THE WEEKEND LOOKS DRY AT THIS POINT...BUT AS MENTIONED EARLIER...THIS IS BASED ON A LOW- CONFIDENCE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 51 32 46 32 / 0 0 0 10 HOBART OK 55 30 48 33 / 0 0 0 10 WICHITA FALLS TX 58 34 51 37 / 0 0 0 10 GAGE OK 49 26 46 29 / 0 0 0 10 PONCA CITY OK 48 30 43 28 / 0 0 0 0 DURANT OK 57 36 49 34 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 15, 11:25 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1125 AM CST MON DEC 15 2014 OKZ004>048-050>052-TXZ083>090-161200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1125 AM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SHOWERS AND AN ISOLATED THUNDERSTORM MAY OCCUR ACROSS FAR SOUTHERN AND SOUTHEASTERN OKLAHOMA THURSDAY NIGHT INTO FRIDAY. SEVERE STORMS WILL NOT OCCUR. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 6:12 PM CST | Special Weather Statement | OUN | Cleveland, Lincoln, McClain | 33 min |
| Dec 14, 6:16 PM CST | Special Weather Statement | OUN | Hughes | 29 min |
| Dec 14, 6:41 PM CST | Special Weather Statement | OUN | Lincoln | 34 min |
| Dec 14, 6:42 PM CST | Special Weather Statement | OUN | McClain | 33 min |
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.